Forum

Started Plegridy - Anyone Else?

I had my first dose of Plegridy on Tuesday, and though I don’t feel on top of the world (nausea and sweats + very little sleep), the side effects are certainly bearable (and will hopefully ease off in time) - and my injection site has had little reaction. I hope that by tomorrow I will feel back to “normal”.

I was previously on Avonex for 6 years before swapping to Tecfidera (which didn’t agree with me). I never had any issues with the Avonex apart from hating the injection itself. Plegridy is far easier and less painful to inject. Anyone who has sat pshycing themselves up for half an hour before committing to the intramuscular injection will find this much easier.

Does anyone else have any experience with Plegridy? I know one injection doesn’t give a great overview of the drug, but it’s a start.

Murraymint x

Hi Murraymint.

I was beginning to think I was on a medication that nobody else might ever have opted for! :slight_smile:

I’ll put a link to a recent post of mine on the other forum…

Having been on Plegridy since July, I thought things were going okay-ish. Only diagnosed since end of May, I was/am clueless. I feel my walking has deteriorated since my hospital discharge. My Neuro agrees with my ms nurse, who feels that this may be how I have been left since the attack, (which put me in hospital and gave my diagnosis) and post steroids.

No real side effects, a bit of muscle pain sometimes but nothing a couple of Paracetamol can’t manage. Some spectacular site reactions sometimes, but again, of no real concern. However, what did concern me was a relapse last month. I wasn’t expecting that after such a short time on DMD’s. My understanding was that they were meant to prevent or delay a relapse for some time. I was very upset to find myself in hosp and on iv steroids once more a couple of months later. I am persevering with it a while longer, and until I get to see my Neuro in December.

Thanks for the reply.

I think if I can get my temperature under control, all will be well. Sometimes the paracetemol seems to do the trick, however, today I’m starting to feel like I’ve been dragged through a hedge backwards! I had a rough night (hot/cold) and didn’t sleep well so now trying to keep myself from falling asleep on my desk - roll on home time.

Good luck with your neuro.

Murraymint x

I just been diagnosed 6 weeks ago & started plegridy 2 weeks ago. Just did my 2nd Injection last Friday. Since about day 6 of my first injection I have been crying & feeling down. Then about day 9 nausea started and has persisted ever since. I feel miserable & my mood and energy have really dropped since I started this medication. I don’t know if I can cope with these feelings and I haven’t even had a full dose yet.

Hi Dubgirl,

Although I’ve only had one injection of Plegridy so far, i previously took it’s big brother, Avonex, for 6 years. After the first few injections, side effects were non existent. I’m keeping fingers crossed that Plegridy will be similar.

You were only diagnosed 6 weeks ago, and blaming the meds might be premature. You will go through many ups and downs, especially in the first year, as you try to get to grips with the many ways in which MS might/might not effect your life. I would be inclined to think that the feeling down would be happening with or without the Plegridy.

However, i do sympathise with the nausea - and the thing is, if you feel rubbish physically, it takes is toll mentally. I don’t know if there’s anything that can combat the nausea but it might be worth asking your nurse if you find it too much.

I hope things settle for you - both mentally and physically.

Take care x

Thanks Murray mint. I am asking my doc to prescribe something for nausea and will see where I go from there x